Alert archive / Mississippi / Flash Flood Warnings in 2010
Flash Flood Warning 45, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jun 4, 2010, 1:22 PM CDT for Lawrence County, Marion County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2010, 1:22 PM CDT (18:22 UTC)
- Expired
- Jun 4, 2010, 4:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lawrence County, MS, Marion County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1565 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
231
WGUS54 KJAN 041822
FFWJAN
MSC077-091-042115-
/O.NEW.KJAN.FF.W.0045.100604T1822Z-100604T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
122 PM CDT FRI JUN 4 2010
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI...
MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...KOKOMO...SANDY HOOK...COLUMBIA...
* UNTIL 415 PM CDT
* AT 122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR COLUMBIA. THE STORMS
WERE NEARLY STATIONARY. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE
ORDER OF TWO INCHES...HAVE OCCURRED IN THE PAST THREE HOURS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TOPEKA...JAYESS...MORGANTOWN...HOLLY SPRINGS...GOSS AND BUNKER HILL
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL TWO TO FOUR INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
AREAS...INCLUDING HIGHWAYS...STREETS AND UNDERPASSES...IN ADDITION TO
LOW LYING AND OTHER POOR DRAINAGE AREAS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3100 8983 3107 8985 3107 8991 3113 8995
3114 9001 3125 9004 3133 9004 3135 9011
3135 9024 3141 9024 3141 8996 3139 8996
3139 8982 3141 8982 3141 8978 3126 8965
3101 8965
$$
JA1 follow-up statement
266
WGUS74 KJAN 041950
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
250 PM CDT FRI JUN 4 2010
MSC077-091-042115-
/O.CON.KJAN.FF.W.0045.000000T0000Z-100604T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION MS-LAWRENCE MS-
250 PM CDT FRI JUN 4 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR
SOUTHERN LAWRENCE AND MARION COUNTIES...
AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
TORRENTIAL RAIN MOVING OFF TO THE EAST...ALTHOUGH LIGHT TO MODERATE
RAIN CONTINUED ACROSS THE WARNED AREA. HOWEVER...MORE BOUTS OF HEAVY
RAINFALL ARE EXPECTED TO ENTER BACK INTO PORTIONS OF MARION AND
SOUTHERN LAWRENCE COUNTY OVER THE NEXT HOUR.
ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE
INCHES...HAVE OCCURRED IN THE PAST THREE HOURS.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JAYESS...HOLLY SPRINGS...GOSS AND BUNKER HILL
HEAVY RAINFALL REMAINS POSSIBLE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS...WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
AREAS...INCLUDING HIGHWAYS...STREETS AND UNDERPASSES. IN ADDITION
OTHER LOW LYING AND OTHER POOR DRAINAGE AREAS INCLUDING SEWERS...
DITCHES AND CULVERTS MAY ALSO OVERFLOW.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3100 8983 3107 8985 3107 8991 3113 8995
3114 9001 3125 9004 3133 9004 3135 9011
3135 9024 3141 9024 3141 8996 3139 8996
3139 8982 3141 8982 3141 8978 3126 8965
3101 8965
$$
BYBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 10:47 AM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 4, 10:47 AM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1047 AM CDT FRI JUN 4 2010 .UPDATE...LATEST SATELLITE IMAGERY/SURFACE ANALYSIS SHOWS A STACKED LOW PRESSURE SYSTEM OVER SOUTHWEST LA...PROGGED BY THE LATEST MODEL GUIDANCE TO GRADUALLY SHIFT INTO NORTH-CENTRAL LA BY LATE THIS AFTERNOON. WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE EASTERN PORTION OF THE LOW HAVE ENCOMPASSED ZONES SOUTH OF INTERSTATE 20...DRIVEN BY ABUNDANT MOISTURE ADVECTION AND LIFT UNDERNEATH 70KT UPPER LEVEL JET NOSING INTO COASTAL MS. THE CONVECTIVE RISKS WITH THESE STORMS HAVE NOT CHANGED SINCE THE EARLIER UPDATE AS HEAVY RAIN AND GUSTY WINDS REMAIN POSSIBLE...AS WELL AS A BRIEF TORNADO ACROSS FAR SOUTHEASTERN ZONES WHERE GUIDANCE SHOWS AN AXIS OF 125+M^2/S^2 0-1KM HELICITY MOVING ACROSS THE AREA THROUGH THIS AFTERNOON. ENOUGH INSTABILITY TO PROMOTE VIGOROUS UPDRAFTS IS IN QUESTION DUE TO ABUNDANT CLOUD COVER IN PLACE...AS WELL AS WARMING FROM THIS MORNINGS CONVECTION. AS SUCH WILL CONTINUE MENTION OF A BRIEF TORNADO IN THE HWO...FOCUSING MORE ON THE HEAVY RAIN POTENTIAL. WILL HOLD OFF ON A FLASH FLOOD WATCH FOR NOW...BUT IF THE SITUATION DEVELOPS INTO TRAINING SHOWERS AND THUNDERSTORMS...PRIMARILY ACROSS SOUTHEASTERN ZONES...A FLASH FLOOD WATCH MAY BECOME NECESSARY FOR THIS EVENING INTO SATURDAY. CHANGES TO THE FORECAST WERE MINIMAL...JUST TWEAKED THE POPS TO REFLECT LATEST THINKING AND INCLUDED POSSIBLE GUSTY WINDS ACROSS SOUTHEASTERN ZONES. AFTERNOON HIGHS LOOKED A LITTLE HIGH AT A COUPLE SPOTS WITH THE RAIN AND CLOUD COVER EXPECTED. UPDATED PRODUCTS POSTED...UPDATED AVIATION DISCUSSION BELOW. /BK/ && .PREV DISCUSSION... /ISSUED 415 AM CDT FRI JUN 4 2010/ SHORT TERM...TODAY THROUGH SATURDAY NIGHT...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND SATURDAY OVER MUCH OF THE AREA AS WE REMAIN UNDER THE INFLUENCE OF THE UPPER LEVEL LOW. WATER VAPOR IMAGERY/RUC ANALYSIS SHOWS THE CIRCULATION AROUND THE LOW SPINNING OVER THE NORTHEAST TEXAS COAST. A SHORTWAVE ROTATING AROUND THE EAST SIDE OF THE LOW WAS NOTED MOVING NORTH OVER OUR CWA AND PRODUCING A BAND OF LIGHT RAIN ALONG THE HIGHWAY 82 CORRIDOR. THIS BAND OF RAIN IS EXPECTED TO BE JUST NORTH OF OUR CWA BY DAYBREAK. WEAK SUBSIDENCE AND DRYING NOTED ON WATER VAPOR IMAGERY IN THE WAKE OF THIS SHORTWAVE SHOULD LIMIT RAIN CHANCES EARLY THIS MORNING BUT A SWIFT RECOVERY IS PROGGED. THE GFS CONTINUES TO BE STRONGEST WITH THE NEARLY STACKED LOW BUT MODELS AGREE THAT 850MB FLOW WILL INCREASE THIS MORNING OVER THE SOUTHEAST HALF OF OUR AREA AND BRING IN +340K THETAE AIR THAT WILL INCREASE PWS ABOVE TWO INCHES. THIS WILL COMBINE THE THE LEFT EXIT REGION OF AN UPPER LEVEL JET STREAK AND DAYTIME HEATING TO BEGIN REDEVELOP OF SHOWERS AND THUNDERSTORMS THAT SHOULD SPREAD ACROSS MUCH OF OUR AREA. LOCALLY HEAVY RAIN WILL LIKELY ACCOMPANY ANY STORM BUT A FEW STRONG STORMS WITH WIND GUSTS TO 30-40MPH WILL ALSO BE POSSIBLE. MODELS SHOW A DECENT INCREASE IN LOW LEVEL HELICITY OVER OUR SOUTHEAST AS WELL TODAY WHERE A BRIEF TORNADO CANNOT BE RULED OUT. THE BEST COMBINATION OF INSTABILITY AND LOW-MID LEVEL WINDS WILL BE LOCATED PRIMARILY SOUTH OF I-20 AND WL CONTINUE MENTION THIS AREA IN THE HWO. THE LOSS OF DAYTIME HEATING WILL LEAD TO A NOTED DECREASE IN CONVECTION THIS EVENING BUT MODELS NOW AGREE THAT THE CLOSED LOW WILL MOVE SLOWLY TO THE NORTHEAST TODAY AND MOVE OVER OUR SOUTHWEST ZONES TONIGHT. THIS WILL RESULT IN A CONTINUED CHANCE OF CONVECTION THROUGH THE NIGHT. MODELS ARE IN FAIR AGREEMENT THAT THE LOW WILL CONTINUE TO TRACK SLOWLY TO THE NORTHEAST ACROSS OUR CWA SATURDAY WHILE WEAKENING INTO AN OPEN TROUGH BY SATURDAY EVENING. OUR VERY MOIST AIRMASS WILL AGAIN DESTABILIZE WITH DAYTIME HEATING RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORM DEVELOPMENT OVER OUR CWA. AGAIN THE GREATEST COVERAGE IS EXPECTED TO OCCUR OVER THE SOUTHEAST HALF OF THE CWA. A FEW STRONG STORMS WITH WIND GUSTS TO 40 MPH WILL BE POSSIBLE BUT THE MAIN RISK WILL REMAIN LOCALLY HEAVY RAINFALL. THE RAINFALL AMOUNTS HAVE BEEN STACKING UP IN OUR SOUTH LATELY AND AFTER TODAY'S AMOUNTS A FLASH FLOOD WATCH MAY NEED TO BE CONSIDERED FOR SATURDAY. THE UPPER LEVEL TROUGH AXIS IS EXPECTED TO SHIFT EAST OF OUR CWA BY SUNDAY MORNING. ALTHOUGH CONVECTION WILL DECREASE AGAIN SATURDAY EVENING AFTER SUNSET...PRECIPITATION CHANCES WILL BE TAPERED OFF FROM THE NORTHWEST SATURDAY NIGHT AS THE TROUGH SHIFTS EAST. GUIDANCE TEMPS WERE CLOSE THROUGH THE SHORT TERM AND MAV GUIDANCE WAS GENERALLY ACCEPTED. GUIDANCE POPS WERE RAISED IN THE SOUTH TODAY AND SATURDAY TO CATEGORICAL CHANCES. /22/ LONG TERM...SUNDAY THROUGH NEXT FRIDAY... BY SUNDAY...THE MID/UPPER-LEVEL LOW WILL HAVE TRANSITIONED TO AN OPEN WAVE WHILE BECOMING ABSORBED INTO A BROAD DEEP-LAYER TROUGH OVER THE NORTHEAST CONUS. A MID/UPPER-LEVEL TRAILING TROUGH AXIS WILL HAVE PUSHED SOUTH OF THE CWA WHILE A RIDGE AXIS EXTENDS EASTWARD TOWARD THE ARKLAMISS REGION. MODEL CONSENSUS IS FOR A SURFACE COLD FRONT ASSOCIATED WITH THE NORTHEAST CONUS TROUGH TO BECOME INCREASINGLY SHALLOW AND DIFFUSE WHILE DRIFTING SOUTHWARD ACROSS PORTIONS OF THE ARKLAMISS REGION SUNDAY AFTERNOON INTO SUNDAY NIGHT. THE FRONT IS THEN EXPECTED TO HAVE RETREATED NORTHEAST OF THE AREA BY MONDAY EVENING. THE OVERALL EVOLUTION OF THE FRONT IS UNCERTAIN...AS ITS MOTION WILL BE STRONGLY MODULATED BY MESOSCALE EFFECTS AFTER HAVING OUTRUN ITS LARGE-SCALE SYNOPTIC SUPPORT. CONVECTION WILL PLAY A SUBSTANTIAL ROLE IN THE EVENTUAL POSITION OF THE FRONT. FOR PRECIP CHANCES ON SUNDAY...FORECAST FOLLOWS A BLEND OF THE MEX AND MEN GUIDANCE...WHICH BEST REPRESENTS A MULTI-MODEL CONSENSUS AND SUGGESTS ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. THE GREATEST CONVECTIVE COVERAGE ON SUNDAY WILL BE DURING THE AFTERNOON AND EVENING HOURS AND ACROSS THE NORTHEASTERN TWO-THIRDS OF THE CWA...WHICH WILL BE CLOSER TO THE THE FRONT. THE MID-LEVEL HEIGHT GRADIENT ACROSS THE EASTERN PERIPHERY OF THE AFOREMENTIONED RIDGE WILL SUPPORT NORTHERLY H5 FLOW AT 15 TO 20 KT...WHICH COULD PROMOTE CONVECTIVE ORGANIZATION ON SUNDAY. MODEL CONSENSUS IS FOR THE FRONT TO GRADUALLY RETREAT NORTHEAST OF THE CWA THROUGHOUT MUCH OF THE EARLY TO MID WEEK TIME FRAME NEXT WEEK. THIS WILL OCCUR AS RIDGE OF HIGH PRESSURE BECOMES ESTABLISHED OVER MUCH OF THE SOUTHERN CONUS AND NORTHERN GULF OF MEXICO. WITH AMPLE DEEP-LAYER MOISTURE PRESENT...LIMITED CAPPING...AND AMPLE INSOLATION...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING. THE GREATER CONVECTIVE COVERAGE IS EXPECTED ACROSS THE NORTHEAST WHICH WILL BE CLOSER TO THE FRONT...AND ACROSS THE SOUTHEAST NEAR ANY SEA BREEZE CONVERGENCE ZONES MOVING NORTHWARD FROM THE GULF COAST. MID/UPPER-LEVEL FLOW WILL HAVE DECREASED FOR MUCH OF NEXT WEEK AS THE RIDGE AXIS BECOMES POSITIONED OVER THE ARKLAMISS REGION. THIS WILL REDUCE THE POTENTIAL FOR CONVECTIVE ORGANIZATION. NWP MODELS INDICATE THAT A WEAK MID/UPPER-LEVEL LOW WILL SPIN UP ALONG THE AFOREMENTIONED TRAILING TROUGH AXIS OVER THE COAST OF NORTHEAST MEXICO LATE SUNDAY. THIS FEATURE WILL THEN BE STEERED NORTHWARD WITHIN A WEAKNESS IN THE SOUTHERN CONUS RIDGE. MODELS DISAGREE WITH REGARD TO THE EVENTUAL TRACK OF THIS FEATURE LATER THIS WEEK. HOWEVER...THE GFS AND ECMWF INDICATE WEAK ASCENT IN THE SOUTHEASTERN SEMICIRCLE OF THE CYCLONIC CIRCULATION BRUSHING THE FORECAST AREA FOR THURSDAY INTO FRIDAY. THIS WILL MAINTAIN CHANCES FOR CONVECTION INTO LATE NEXT WEEK...WITH THE POTENTIAL FOR MORE ORGANIZED CONVECTION IF THE LOW TRACKS FURTHER TO THE EAST. WITH REGARD TO THE POTENTIAL FOR STRONG TO SEVERE STORMS THROUGH THE PERIOD...HIGH TEMPERATURES IN THE LOWER TO MIDDLE 90S COMBINED WITH AFTERNOON DEWPOINTS IN THE UPPER 60S TO LOWER 70S WILL SUPPORT SBCAPE VALUES OF 2500-3500 J/KG EACH AFTERNOON. THIS INSTABILITY WILL RESULT IN ROBUST CONVECTIVE UPDRAFTS. THE WARM BOUNDARY LAYER TEMPERATURES WILL SUPPORT STEEP LOW-LEVEL LAPSE RATES AND ENHANCE DCAPE VALUES ALONG WITH THE POTENTIAL FOR WET MICROBURSTS...BUT WILL LIKELY ENHANCE MELTING OF ANY HAIL STONES. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE A POSSIBILITY DURING THE AFTERNOON AND EVENING HOURS THROUGH THE PERIOD. THE GREATEST CHANCE FOR STRONG TO SEVERE STORMS WILL BE ON SUNDAY WHEN DEEP-LAYER SHEAR WILL BE SOMEWHAT STRONGER AS MID-LEVEL NORTHERLY FLOW INCREASES. ALSO...WITH PWAT VALUES OF 1.8 TO 2.0 INCHES...WHICH WILL BE 130 TO 150 PERCENT OF NORMAL VALUES...LOCALLY HEAVY RAINFALL IS EXPECTED WITH ANY CONVECTION. MENTION OF THE POTENTIAL FOR STRONG TO SEVERE STORMS AND HEAVY RAINFALL IS BEING WITHHELD FROM THE HAZARDOUS WEATHER OUTLOOK AT THIS TIME DUE TO THE LARGE DEGREE OF UNCERTAINTY WITH REGARD TO THE OVERALL DAILY CONVECTIVE EVOLUTION AND LOCATIONS OF ANY BOUNDARIES TO FOCUS CONVECTION. AS FOR FORECAST TEMPERATURES...AFTERNOON H85 TEMPS ARE EXPECTED TO REACH UP TO 21C RANGE THROUGHOUT THE PERIOD...WHICH COULD SUPPORT MAXIMUM SURFACE TEMPS OF 96F TO 97F GIVEN FULL MIXING TO H85...AS SUGGESTED BY MEX GUIDANCE. HOWEVER...AFTERNOON CONVECTION AND ASSOCIATED CLOUDINESS ARE EXPECTED TO LIMIT INSOLATION AND AMOUNT OF MIXING...AND THUS FORECAST HIGH TEMPERATURES THROUGH THE PERIOD WERE TRENDED DOWNWARD FROM MEX GUIDANCE BY A COUPLE DEGREES TOWARD MEN GUIDANCE...ESPECIALLY WITH THE MEX BEING TOWARD THE UPPER EXTREME OF ENSEMBLE MOS GUIDANCE. /COHEN/ && .AVIATION...AREAS OF IFR STRATUS WERE LIFTING STEADILY ACROSS MAINLY THE SRN 2/3 OF THE CWFA AT MID MORNING. THE OVERNIGHT BAND OF LIGHT SHOWERS ALONG THE HIGHWAY 82 CORRIDOR HAS STALLED JUST N OF OUR AREA WHILE SEVERAL BANDS OF HEAVIER RAINS MOVE IN FROM THE SW. SHRA/TSRA WILL INCREASE IN COVERAGE AGAIN FROM S TO N THROUGH THE DAY AS THE CUTOFF VERTICALLY STACKED LOW CENTER IN SWRN LA BEGINS TO OPEN UP AND GET STRETCHED TOWARD THE ENE. MVFR CLOUD LAYERS SHOULD PREVAIL MOST AREAS THROUGH TONIGHT WITH POCKETS OF IFR CONDITIONS. AS THE AIR MASS STABILIZES LATER TONIGHT...ISOLATED SHOWERS AND STORMS WILL REMAIN POSSIBLE TONIGHT AS A CENTER OF LOW PRESSURE CROSSES SRN MS. MVFR CEILINGS ARE EXPECTED TO PREVAIL BEFORE 08Z TONIGHT BEFORE LOWERING TO WIDESPREAD IFR/LIFR THROUGH 14Z SATURDAY. /40/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 84 71 87 73 / 70 36 63 18 MERIDIAN 85 71 88 71 / 51 49 70 29 VICKSBURG 84 72 89 74 / 85 31 47 16 HATTIESBURG 85 74 88 75 / 86 45 77 29 NATCHEZ 84 71 88 74 / 90 36 62 17 GREENVILLE 87 71 88 74 / 56 20 28 7 GREENWOOD 87 71 87 73 / 37 20 35 16 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BK
Hazardous weather outlook, Jun 4, 6:55 AM CDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 655 AM CDT FRI JUN 4 2010 LAZ015-016-023>026-MSZ047>066-072>074-051015- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN- HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 655 AM CDT FRI JUN 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL MISSISSIPPI AND EAST CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL LOW COUPLED WITH A MOIST AND UNSTABLE AIRMASS WILL SUPPORT THE POTENTIAL FOR MODERATE TO HEAVY RAIN BANDS WITH ISOLATED STRONG STORMS TODAY THROUGH EARLY EVENING. THE SOUTHERN SECTIONS OF MISSISSIPPI AND PORTIONS OF NORTHEAST LOUISIANA HAVE RECEIVED LOCALLY HEAVY RAINFALL OVER THE PAST COUPLE OF DAYS AND ANY ADDITIONAL LARGE AMOUNT IN A SHORT PERIOD OF TIME MAY LEAD TO PONDING OF WATER IN LOW- LYING AREAS AND ROADWAYS. IN ADDITION TO HEAVY RAINFALL POTENTIAL... SOME THUNDERSTORMS MAY BECOME STRONG WITH GUSTY WINDS OF 40 TO 50 MPH. AN ISOLATED SEVERE THUNDERSTORM WITH WIND GUSTS TO 60 MPH AND A BRIEF TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED TODAY THROUGH EARLY THIS EVENING. ARZ074-075-LAZ007>009-MSZ018-019-025>046-051015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- 655 AM CDT FRI JUN 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT A MOIST AND UNSTABLE AIRMASS COUPLED WITH AN UPPER LEVEL LOW APPROACHING THE REGION WILL ALLOW FOR LOCALLY HEAVY RAINFALL AND THE POSSIBILITY OF SOME STRONG THUNDERSTORMS. THE MAIN THREAT WITH THUNDERSTORMS WILL BE GUSTY WINDS OF 40 TO 50 MPH. SOME LOCATIONS OVER THE PAST DAYS HAVE RECEIVED LARGE AMOUNTS OF RAINFALL. IF A HEAVY DOWNPOUR OR TRAINING OF MODERATE SHOWERS TAKES PLACE...PONDING OF WATER IN LOW-LYING AREAS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 22/COHEN
In the hours before
Special weather statement, Jun 4, 8:42 AM CDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 842 AM CDT FRI JUN 4 2010 LAZ024-026-MSZ060-041440- CATAHOULA LA-CONCORDIA LA-ADAMS MS- 842 AM CDT FRI JUN 4 2010 ...BANDS OF HEAVY RAINS AND GUSTY WINDS BUILDING NORTHWARD... A BAND OF HEAVY RAIN AND STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 MPH WINDS WAS LOCATED FROM 4 MILES SOUTHWEST OF MANIFEST TO 4 MILES NORTHEAST OF DEER PARK AT 840 AM CDT...MOVING NORTH AT 20 MPH. SEVERAL ADDITIONAL ROUNDS OF RAINFALL WILL CONTINUE THROUGH THE MIDDAY HOURS AND MINOR FLOODING COULD BECOME A CONCERN. VERY HEAVY RAINS OF ONE TO TWO INCHES THROUGH 10 AM ALONG WITH CLOUD TO GROUND LIGHTNING ARE LIKELY WITH THESE STORMS...POSSIBLY IMPACTING THE NATCHEZ...VIDALIA...JONESVILLE AND HARRISONBURG AREAS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN ADAMS COUNTY...AND CONCORDIA AND CATAHOULA PARISHES SHOULD MONITOR THESE STORMS CLOSELY. 40
Special weather statement, Jun 4, 9:19 AM CDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 919 AM CDT FRI JUN 4 2010 MSZ061>063-072-041515- MARION MS-FRANKLIN MS-LINCOLN MS-LAWRENCE MS- 919 AM CDT FRI JUN 4 2010 ...BAND OF HEAVY RAINS AND GUSTY WINDS MOVING NORTH ALONG I-55... A BAND OF HEAVY RAINS AND STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 10 MILES SOUTHWEST OF LITTLE SPRINGS TO 16 MILES SOUTHWEST OF KOKOMO AT 917 AM CDT...MOVING NORTHEAST AT 25 MPH. PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS WILL ALSO BE LIKELY. VERY HEAVY RAINS UP TO TWO INCHES ALONG WITH CLOUD TO GROUND LIGHTNING ARE LIKELY WITH THESE STORMS AS THEY IMPACT LOCATIONS FROM BUDE TO BROOKHAVEN TO MONTICELLO AND COLUMBIA THROUGH 10 AM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHERN LAWRENCE...LINCOLN...EASTERN FRANKLIN AND WEST CENTRAL MARION COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. 40
Special weather statement, Jun 4, 10:11 AM CDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1011 AM CDT FRI JUN 4 2010 MSZ054>056-062>065-072-041550- COVINGTON MS-SMITH MS-MARION MS-LINCOLN MS-LAWRENCE MS- JEFFERSON DAVIS MS-SIMPSON MS-COPIAH MS- 1011 AM CDT FRI JUN 4 2010 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM 5 MILES EAST OF WESSON TO 4 MILES SOUTHEAST OF PROGRESS AT 1011 AM CDT...MOVING NORTHEAST AT 35 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS. PEOPLE IN SOUTHEASTERN COPIAH...SIMPSON...JEFFERSON DAVIS...NORTHERN LAWRENCE...NORTHEASTERN LINCOLN...NORTH CENTRAL MARION...SOUTHWESTERN SMITH AND NORTHWESTERN COVINGTON COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. JA
Special weather statement, Jun 4, 11:19 AM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1119 AM CDT FRI JUN 4 2010 MSZ056-057-065-066-073-074-041715- COVINGTON MS-JONES MS-SMITH MS-JASPER MS-FORREST MS-LAMAR MS- 1119 AM CDT FRI JUN 4 2010 ...LINE OF HEAVY RAIN AND EMBEDDED THUNDERSTORMS PUSHING NORTHEAST ACROSS SOUTHEAST MISSISSIPPI... A LINE OF STRONG THUNDERSTORMS CAPABLE OF TORRENTIAL RAINFALL RATES...WINDS UP TO 45 MPH AND POSSIBLY SOME PEA SIZE HAIL WAS LOCATED FROM 6 MILES NORTH OF MOUNT OLIVE TO 3 MILES NORTHWEST OF BROOKLYN AT 1117 AM CDT...MOVING NORTHEAST AT 30 MPH. OCCASIONAL TO FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO POSSIBLE WITH THESE STORMS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHEASTERN LAMAR...FORREST...JASPER...SOUTHERN SMITH... JONES AND COVINGTON COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. BYB
Special weather statement, Jun 4, 12:48 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1248 PM CDT FRI JUN 4 2010 MSZ062>064-072-041830- MARION MS-LINCOLN MS-LAWRENCE MS-JEFFERSON DAVIS MS- 1248 PM CDT FRI JUN 4 2010 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM JAYESS TO 11 MILES SOUTHWEST OF KOKOMO AT 1248 PM CDT...MOVING EAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. PEOPLE IN SOUTHWESTERN JEFFERSON DAVIS...SOUTHERN LAWRENCE... SOUTHEASTERN LINCOLN AND WESTERN MARION COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. JA
Special weather statement, Jun 4, 1:18 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 118 PM CDT FRI JUN 4 2010 MSZ026>029-032-033-038-039-046-041915- KEMPER MS-GRENADA MS-WEBSTER MS-CARROLL MS-MONTGOMERY MS-OKTIBBEHA MS-CHOCTAW MS-NOXUBEE MS-WINSTON MS- 118 PM CDT FRI JUN 4 2010 ...LINE OF STRONG THUNDERSTORMS PUSHING NORTHEAST TOWARD THE GOLDEN TRIANGLE... A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 45 MPH AND POSSIBLY SOME PEA SIZE HAIL WAS LOCATED FROM 6 MILES WEST OF MALMAISON TO DE KALB AT 116 PM CDT...MOVING NORTHEAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO POSSIBLE WITH THESE STORMS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN WINSTON...NOXUBEE...CHOCTAW...OKTIBBEHA...MONTGOMERY... CARROLL...WEBSTER...GRENADA AND KEMPER COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. BYB
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:28 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 47 min |
| Jun 4, 3:26 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar, Marion | 64 min |
Nearby
Flash Flood Warnings in Mississippi, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.